Lightning, East Baton Rouge
- When
- June 19, 4:00 PM CST
- Where
- East Baton Rouge County, 2.26 mi S of University
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 30.388, -91.184
Lightning triggered a fire at a condominium in Baton Rouge.
An isolated thunderstorm produced lightning causing a house fire near Baton Rouge.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
An isolated thunderstorm produced lightning causing a house fire near Baton Rouge.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 19, 1:58 PM CST, 2 hours 2 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
258 PM CDT SAT JUN 19 2010
.SYNOPSIS...
SCATTERED THUNDERSTORMS HAVE FIRED OFF AGAIN THIS
AFTERNOON...PROVIDING SOME AREAS RELIEF FROM THE HEAT AND
HUMIDITY. HEAT INDEX READINGS HAVE REACHED THE 105 TO 108 RANGE IN
MANY AREAS BEFORE RAIN KICKS IN.
&&
.SHORT TERM...
MOST PRECIPITATION SHOULD DISSIPATE AFTER SUNSET THIS EVENING.
MODEL SOUNDINGS CONSISTENT IN BRINGING SLIGHTLY DRIER AIR AT MID
LEVELS INTO THE AREA FOR SUNDAY. PRECIPITABLE WATER VALUES ABOUT A
QUARTER INCH LOWER TOMORROW AT MOST SITES. THIS WILL MEAN LESS
AREAL COVERAGE FOR THUNDERSTORMS...AS WELL AS HOTTER TEMPERATURES.
CURRENT GUIDANCE INDICATES ALL AREAS SHOULD REACH ADVISORY
CRITERIA TOMORROW...AND SOME AREAS LIKELY TO BE THERE MONDAY AS
WELL. WILL RUN ADVISORY SUNDAY FOR ALL AREAS WITH WORDING THAT IT
MAY NEED TO BE EXTENDED.
UPPER RIDGE GRADUALLY REORIENTS ITS AXIS EAST WEST JUST NORTH OF OUR
AREA. THIS WILL BRING EASTERLY FLOW TO THE AREA FOR TUESDAY AND
WEDNESDAY. THIS WILL MEAN SLIGHTLY HIGHER POPS AND SLIGHTLY LOWER
TEMPS FOR A COUPLE OF DAYS. 35
&&
.LONG TERM...
GFS NOW THE OUTLIER IN BRINGING A CLOSED CIRCULATION INTO THE GULF
FOR THE END OF NEXT WEEK. ECMWF TAKES A SYSTEM WESTWARD ACROSS THE
YUCATAN NEXT SUNDAY AND MONDAY...WITH CANADIAN AND NOGAPS NOT
SHOWING ANY SYSTEM IN THE GULF THROUGH 144 HOURS.
UPPER RIDGE WILL REMAIN IN CONTROL OF THE FORECAST WITH THE EAST
WEST AXIS JUST TO OUR NORTH. THIS MEANS GENERALLY EASTERLY FLOW
WITH SCATTERED CONVECTION GENERALLY FORMING NEAR THE CONVERGENCE
ZONES SET UP BY THE LAND AND SEA BREEZES. SCATTERED POPS...MAINLY
DURING THE AFTERNOON AND EVENING HOURS...WITH NEAR TO SLIGHTLY
ABOVE NORMAL TEMPERATURES. 35
&&
.AVIATION...
VERY MOIST UNSTABLE ATMOSPHERE IN PLACE THIS AFTERNOON.
THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE VERLY SLOWLY SOUTHWARD.
WILL HAVE TEMPO TSTM FOR MOST TERMINALS THROUGH 22-23Z WITH
THUNDERSTORMS DECLINING RAPIDLY THEREAFTER AND GENERALLY VFR
CONDITIONS THROUGH SUNDAY MORNING. ISOLATED THUNDERSTORMS WILL
ONCE AGAIN DEVELOP AFTER 18Z ON SUNDAY.
&&
.MARINE...
SCATTERED MAINLY LATE NIGHT AND MORNING THUNDERSTORMS WILL BE
POSSIBLE FOR THE NEXT FEW DAYS. BRIEF GUSTY WINDS...FREQUENT
LIGHTNING...AND REDUCED VISIBILITY IN HEAVY RAINFALL CAN BE EXPECTED
WITH THESE STORMS. OTHERWISE... A BROAD RIDGE OF HIGH PRESSURE WILL
REMAIN OVER THE NORTHERN GULF AREA FOR THE NEXT SEVERAL DAYS BEFORE
WEAKENING AND PUSHING OFF TO THE NORTHEAST. A TROPICAL WAVE
CURRENTLY NEAR HISPANIOLA HAS THE POSSIBILITY OF MOVING INTO THE
GULF OF MEXICO TOWARDS THE END OF THE WEEK...PER GFS...BUT OTHER
MODELS NOT CARRYING THIS FEATURE.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 98 73 96 / 20 20 20 20
BTR 75 98 77 96 / 20 20 20 20
ASD 76 95 77 96 / 20 20 20 20
MSY 78 95 78 94 / 20 20 20 20
GPT 76 97 77 96 / 20 20 20 20
PQL 74 99 74 96 / 20 10 20 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...NONE.
MS...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 224 PM CDT SAT JUN 19 2010 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-201930- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 224 PM CDT SAT JUN 19 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TONIGHT HEAT... AFTERNOON HEAT INDEX VALUES WILL REMAIN NEAR 105 DEGREES INTO THE EARLY EVENING HOURS. THE HEAT ADVISORY WILL REMAIN IN EFFECT. THUNDERSTORMS... SCATTERED THUNDERSTORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. MOST THUNDERSTORMS SHOULD DISSIPATE SHORTLY AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HEAT... AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE 105 TO 110 DEGREE RANGE SUNDAY AFTERNOON ACROSS THE ENTIRE AREA. A HEAT ADVISORY WILL BE IN EFFECT THROUGH 7 PM SUNDAY. THERE IS POTENTIAL FOR THIS ADVISORY TO BE EXTENDED THROUGH MONDAY IN SOME AREAS IN LATER FORECASTS. THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP MAINLY DURING THE LATE MORNING AND AFTERNOON HOURS EACH DAY THROUGH FRIDAY. THESE STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. MOST THUNDERSTORMS SHOULD DISSIPATE SHORTLY AFTER SUNSET EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
LAZ069-191830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1136 AM CDT SAT JUN 19 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHWEST TOWARDS LOWER PLAQUEMINES PARISH... AT 1130 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 39 MILES EAST OF PORT SULPHUR...OR ABOUT 21 MILES NORTHEAST OF VENICE...MOVING SOUTHWEST AT 10 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL BE NEAR... 6 MILES SOUTHEAST OF VENICE BY 130 PM... THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS 40 TO 50 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. PERSONS INVOLVED WITH OIL CLEAN UP OPERATIONS IN LOWER PLAQUEMINES PARISH SHOULD SEEK COVER IMMEDIATELY UNTIL THESE STORMS PASS. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
LAZ038-191930- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 124 PM CDT SAT JUN 19 2010 ...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING TANGIPAHOA PARISH... AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHEAST OF HAMMOND...OR ABOUT 6 MILES NORTHWEST OF ROBERT...MOVING SOUTH AT 15 MPH. THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...ROBERT...HAMMOND AND PONCHATOULA THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
LAZ040-MSZ080-192015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 212 PM CDT SAT JUN 19 2010 ...LINE OF STRONG THUNDERSTORMS MOVING WEST AFFECTING HANCOCK COUNTY...SOUTHEAST ST. TAMMANY PARISH... AT 210 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 10 MILES EAST OF SLIDELL TO 9 MILES EAST OF EDEN ISLE...MOVING WEST AT 10 MPH. THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAZ059-065-066-192030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 237 PM CDT SAT JUN 19 2010 ...LINE OF STRONG THUNDERSTORMS MOVING SLOWLY WESTWARD AFFECTING LAFOURCHE PARISH...TERREBONNE PARISH... AT 234 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM THIBODAUX TO 8 MILES SOUTHWEST OF HOUMA THE LINE OF THUNDERSTORMS WAS MOVING WEST AT 5 KTS. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...THIBODAUX...HUOMA AND SCHRIEVER THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
MSZ077-192045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 301 PM CDT SAT JUN 19 2010 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING PEARL RIVER COUNTY... AT 253 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS...NEAR PICAYUNE...OR ABOUT 4 MILES NORTH OF PICAYUNE...MOVING SOUTH AT 25 MPH. THE LINE OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND... PICAYUNE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAZ046-049-192145- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 417 PM CDT SAT JUN 19 2010 ...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING IBERVILLE PARISH... ASCENSION PARISH... AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR GONZALES...OR ABOUT OVER PRAIRIEVILLE... MOVING SOUTHWEST AT 20 MPH. THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GONZALES... GEISMER...CARVILLE AND DONALDSONVILLE THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
Lightning triggered a fire at a condominium in Baton Rouge.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2010Every state in 2010This day in weather historyWarnings in Louisiana, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 236114.